MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.The complainant indicates the use of company cartridge and non company viscoelastic.Both of these accessories are not qualified for use with the associated iol model.We are unable to verify the reported complaint.No sample was returned for evaluation.The root cause may be related to failure to follow ifu, as the surgeon states the use of non-qualified combination and non-qualified ovd.The use of an non-qualified combination or non-qualified ovd may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during implantation of intraocular lens (iol), rupture of the capsule by the lens was noted.Due to unstability of the lens with the haptics, the lens was explanted and replaced by 3 piece lens.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol returned positioned incorrectly in the iol case.Solution is dried on both surfaces of the optic and haptics.One haptic is intact, the other has fibers and marks from an indelible marker.The optic the optic is cracked/fractured and scratched/marked-rejectable with loose fibers, particulate and marks from an indelible marker.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15368747
Report Number9612169-2022-00440
Device Sequence Number15100473
Product Code HQL
UDI-Device Identifier00380652555777
UDI-Public00380652555777
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.185
Device Lot Number25348396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOVISC, LOT NUMBER: 4024381; MONARCH III IOL CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient SexUnknown